Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Had depo shot. Noticed delayed and brown bleeding. Can I take primolut to stop the bleeding?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
Question
I had depo shot approx. 2 months ago and didn't have any bleeding. Then 10 days ago started brown bleeding, with no signs of easing. I understand this is a side effect, but can I take Primolut to stop the bleeding? Ive used this before the depo and they work well for me, but will it help me now? if not, then what can I do to stop the bleeding?
Posted Sat, 3 Nov 2012 in Birth Control
 
 
Answered by Dr. Minoo Bhagia 20 minutes later
Hello
Welcome and thanks for the query

Yes it is a side effect of depo shot as it is known to cause delayed periods and irregular bleeding.You can take tranexamic acid orally under doctor's prescription for 5 days to stop the bleeding.If it still persists then you can switch over to progesterone or Primolut N as mentioned by you.Do not forget to take iron supplements.

Best wishes
Take care
Above answer was peer-reviewed by
 
Follow-up: Had depo shot. Noticed delayed and brown bleeding. Can I take primolut to stop the bleeding? 1 minute later
thank you for your answer. I already have Primolut here at home, is it ok to just start taking it now to stop the bleeding straight away while I am waiting for a doctors appointment?
 
 
Answered by Dr. Minoo Bhagia 17 hours later
Hello and welcome once again

If the bleeding is troubling you much then you can take Primolut N , otherwise wait for another 2-3 days and it might stop on its own.

Best wishes
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor